MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY

ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Model Number 25193
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 03/21/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
It was reported the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A clinical specialist reported that a patient was being treated with an angiodynamics angiovac c20 device to attempt removal of a 2.5cm vegetation on the ventricular side of the patient's pulmonic valve.The right internal jugular was assessed with a micropuncture kit and a 6fr sheath was placed.The angiovac c20 was placed over an amplatz super stiff wire, the wire and dilator were removed, and the cannula was clamped.The physician elected to not utilize a balloon tip catheter to access the pulmonary artery trunk.After several unsuccessful attempts at accessing the pulmonary arteries with the amplatz super stiff wire, the physician elected to place a glidewire and glide catheter into the pulmonary artery and exchange the wire with an amplatz super stiff wire.After the wire exchange, the angiovac was advanced into the right ventricular outflow tract (rvot), and both the wire and the obturator were removed.While removing the obturator, the angiovac cannula was pulled back into the right ventricle and the physician elected to expose the funnel to compare location of the angiovac and the vegetation.It was confirmed the angiovac was not in the right ventricular outflow tract, and the physician then replaced the obturator and wire into the angiovac to reposition the cannula; however, while placing the obturator in the angiovac, the anesthesiologist alerted the team of the patient going into pulseless electrical activity (pea).Cardiopulmonary resuscitation (cpr) was initiated, and tee confirmed a large pericardial effusion.The patient's chest was prepped and pericardiocentesis was performed.Aspirated blood was immediately returned through the previously placed 17fr arterial return cannula in the femoral vein.Cpr was continued for 45 minutes with continuous reinfusion of aspirated blood, however, the patient subsequently expired.The patient and family did not want heroic measures taken beyond cpr as the patient was a "do not resuscitate" (dnr) prior to scheduling the angiovac procedure; therefore, time of death was declared.The physician was consulted post procedure and reported that perforation was most likely the cause of death as the angiovac device had only been placed and had not been activated.Additionally, the physician stated that the patient outcome was not related to the angiovac cannula as there is no allegation of product deficiency or malfunction on or against the anigovac device or any angiodynamics device(s).
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.No product was returned for evaluation since there was no report of angiovac device malfunction during the procedure.The customer's reported complaint description cannot be confirmed due to the nature of this patient serious adverse event; there were no reports of angiovac device malfunction during the procedure.Cardiac complications/pe are potential anticipated procedural complication of an angiovac procedure; this is cautioned in the dfu.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the angiovac cannula sample was not returned for evaluation since there was no reported device malfunction during the procedure.Directions for use is provided with this device and contains the following statements: warnings - selection of the patient as a candidate for use with this device and for such procedures as it is intended is the physicians' sole responsibility.The outcome is dependent on many variables including, patient pathology, surgical procedure, and perfusion procedure/technique.The benefits of use of this device must be weighed against the risks including risks of systemic anticoagulation and must be assessed by the prescribing physician.- as with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with initiating and monitoring extracorporeal bypass and by physicians trained and experienced using surgical and/or percutaneous (seldinger) vascular access techniques.Adverse events: this device, as do all extracorporeal blood vessel devices, has possible side effects, which include but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the instructions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, extracorporeal circulation and application of intravascular introducer systems which include but are not limited to: - death - pulmonary embolism.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ANGIODYNAMICS / ANGIOVAC
Common Device Name
CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key14140565
Report Number1317056-2022-00067
Device Sequence Number4293395
Product Code DWF
UDI-Device IdentifierH965251930
UDI-PublicH965251930
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number25193
Device Catalogue Number25193
Device Lot Number5714673
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age88 YR
Patient SexMale